MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 10.5 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ZIMMER BIOMET, INC. FLEXIBLE REAMER 10.5 MM DIAMETER; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).G2, country event occurred in: france.The product is in the process of being evaluated by zimmer biomet.Once the product investigation has been completed, a follow up/final report will be submitted.
 
Event or Problem Description
It was reported that during surgery that the reamer fractured in the patient and was retained.There was no reported harm or injury and no record of a delay.There was no information communicated regarding the date the event occurred.Due diligence is complete.No additional information is available.
 
Event or Problem Description
No additional information is available regarding the incident.
 
Additional Manufacturer Narrative
This event is recorded by zimmer biomet under (b)(4).Visual examination of the returned product/provided pictures identified the device returned show signs of use with some damage to the distal end of the reamer.The flutes of the reamer have some areas of positive material and the shaft of the reamer has some lines/scratches.The distal end of the reamer has fractured and not all pieces were returned.Measured the od and id of the large diameter flex shaft on the subcomponent print and both were conforming.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is confirmed by returned device.Component codes: proposed annex g code: mechanical (g04) - drill.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FLEXIBLE REAMER 10.5 MM DIAMETER
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20820907
Report Number0001822565-2024-03776
Device Sequence Number8955833
Product Code HWE
UDI-Device Identifier00889024038820
UDI-Public(01)00889024038820(10)66134177
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00222801005
Device Lot Number66134177
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose